Depression or Grief?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Elfears92
New Member


Date Joined Jun 2006
Total Posts : 2
   Posted 6/19/2006 4:05 PM (GMT -7)   
I have been fighting depression for a couple of years. I have a history that contibutes to the depression cycle. I was wondering if anyone else was having similar problems. I have been on several anti-depression meds and they seem to make me worse. I was prescribed the new Cymbalta last week and had to come home from work today due to vomiting and diarrhea. This is something I have been fighting since I started the medicine. I'm going to stop taking it and talk to my doctor. What I wanted to know is if anyone has been combating grief? I'm thinking that my problem is more grief related and if I need to see a therapist. I have lost someone I've loved and adored for years last November. He didn't pass...he just passed on me. He now has a new relationship and I have to face him on occasion. It's a long and complicated story. He did what was right, but I can't seem to get over it. I feel like I'm sad. My stomach will drop and blood pressure rise if I have to be around him. I've also stopped enjoying the things in my life that I've worked so hard to achieve. Is there a medicine out there specifically for my symptoms? I have tried several including lexapro (gave me anxiety) zoloft (made me a vegtable)and now trying Cymbalta. I can handle it on my own most of the time. It seems that I will get worse during my menstral cycle. Does anyone have any answers...or perhaps something similiar to share?
 
Thank you...I'm at wits end.
 
Elfears

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/20/2006 3:21 AM (GMT -7)   
Hi Elfears,  Welcome to Healing Well forum.  I was wondering if your Primary Care Physician prescribed your antidepressant(s)?  If so then it would most certainly be beneficial to you to seek out the advice from a therapist or psychiatrist.  Counseling can do a world of good for these types of depression.  If you haven't had any severe bouts of depression before last November then it would appear that you have what is typically known as Situational Depression.  This happens when someone goes through something traumatic in their lives, or has a major life stressor that they are having a problem getting over.  It is appropriate to treat it with an antidepressant but usually for 6-8 months, until the person feels more stable mentally then is weened off.  Also, since you notice symptoms worsening around a certain time of month, you may want to get a physical exam done just to ensure that you don't have a medical problem going on that is unnoticed.  Please do let us know how it goes and keep posting...take care


 


Elfears92
New Member


Date Joined Jun 2006
Total Posts : 2
   Posted 6/20/2006 6:06 AM (GMT -7)   
Thank you so much for the info. I'm feeling so much better today. I didn't take the Cymbalta, and I feel that was what my biggest problem was yesterday. I do believe that I will take your advice and see a therapist. Maybe there is something else in my life that is triggering these emotions and I need to figure out what they are.

Once again...thanks for your advice.

Elfears
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:47 AM (GMT -7)
There are a total of 2,735,237 posts in 301,285 threads.
View Active Threads


Who's Online
This forum has 151390 registered members. Please welcome our newest member, Clauddfin.
247 Guest(s), 6 Registered Member(s) are currently online.  Details
solia de gloria, Stanislav, Scarecrow, Traveler, gilly2, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer